Jump to content
CC Forums

Recommended Posts

Shadey    241

Just been reading an article on COPD which was interesting. I know there are some people on these forums that suffer from it so I thought I would pass on the info.

 

Some scientists looking into COPD have found that all COPD sufferers are vitamin A deficient. So they looked into cigarette smokers Vitamin A levels, and found they were all vitamin A deficient at some level. The tests that they did showed that smoking causes Vitamin A deficiency. So they blocked Vitamin A absorption in  experiments with rats and found they developed COPD, and when they started giving the same rats vitamin A the COPD went away. They are now looking at this as a treatment for it.

  • Upvote 1

Share this post


Link to post
Share on other sites
LabRat    905

I find something like a vitamin A deficiency being the cause of a serious lung disease like COPD hard to fathom.  I have COPD at a low level now and I'll bet it's from smoking a pack of cigs a day for almost 50 years.  I take quite a few supplements to help maintain my health and good old cod liver oil that's rich in vit D and A is one of them.  I think most people are deficient in all sorts of vitamins and minerals and that it is the cause behind numerous maladies common to many of us.  Especially if they eat the S.A.D., (Standard American Diet).

 

I wonder if they tested those same people for other deficiencies like magnesium, zinc, selenium, chromium to name a few minerals most are lacking.  Or Vitamins D3

B-complex, C etc.

 

I wouldn't mind reading that article if you have a link.

 

:peace:

  • Upvote 1

Share this post


Link to post
Share on other sites
Shadey    241

 

2 hours ago, LabRat said:

I take quite a few supplements to help maintain my health and good old cod liver oil that's rich in vit D and A is one of them.  I think most people are deficient in all sorts of vitamins and minerals and that it is the cause behind numerous maladies common to many of us.  Especially if they eat the S.A.D., (Standard American Diet).

Hi Labrat, I agree diet is the majority cause of most western ailments, too much refined carbs/sugars and bad types of fats,compounded by pharmaceutical drugs.

They were administering the vit a with injections, so its probably by passing the digestive system and probably high doses, here is the link.

 

On a side note, something else I was reading about tobacco and cancer. They recon that the petro chemical ferts they use, contain above normal levels of radiation and its the radiation that causes the cancer, slowly building up in the user. I might have read that on here somewhere cant remember.

 

http://www.abacohealth.com/can-vitamin-a-treat-copd

  • Upvote 1

Share this post


Link to post
Share on other sites
frmrgrl    369

While it's true that vitamin A can help rejuvenate lung tissue, let's not forget that the info is coming to us via the seller of a vitamin A supplement, and that it is well known that quality control in the nutritional supplement industry is nonexistent.  As you noted, the info states that the study participants were receiving pharmaceutical grade trans retinoic acid, not an OTC vitamin pill.  Most folks will gloss right over that to the "buy now" button.

 

I would caution people to be tested for vitamin A level before they start taking supplements that are almost 10X the RDA because it's a fat soluble vitamin, and toxicity (which usually occurs from taking huge doses daily) doesn't paint a pretty picture:

 

Vitamin A may cause bleeding in the lungs, blurry vision, bone pain, breathing difficulty, changes in immune function, chronic inflammation of the liver, cirrhosis (scarring of liver), cough, cracked fingernails, cracked lips, death, decreased thyroid function, depression, diarrhea, feeling of fullness, fever, fluid around heart, hair loss, high cholesterol, increased pressure in the brain, increased risk of HIV transmission (through breastfeeding), increased risk of lung cancer, increased risk of heart disease, increased white blood cells, indigestion, inflammation of the conjunctiva (conjunctivitis), injection site pain, irritability, joint pain, mouth ulcers, muscle pain, psoriasis flare-ups, pain, perisinusoidal fibrosis (in the liver), redness (from skin use), respiratory infection, seizure, skin irritation, sore eyes, steatosis (fatty change), stomach and intestine adverse effects, and suicidal thoughts.

  • Upvote 2

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×